Jump to content

Tinnitus Anyone? (Ear ringing & loud sounds)


[Ri...]

Recommended Posts

I was able to see my doctor today and get my refill.  This maniac is trying to put me on an SSRI on TOP of the clonazepam and he already added 300gm slow release Seroquil.  He also pitched a non-insurance medical device he may introduce me to buy, note he is a chief medical officer of a device company, red alert!  Is he just tying to keep me for life?

 

I am tapering. I’m down to 1/2 and this week less than 1/2 of my ordinal dose.

 

**Luckily?  I have MAJOR tinnitus and hyperacusis (real life high pitch sounds, pronounced t’ & s’s, jingle of car keys … etc are unbearable.  I’m wearing noise reducing ear plugs or at least one to try and get though this and also I know it’s bad to completely wear earplugs.

 

Anyone else have this?  Get through it? 

 

Thank you!!!!!!!!!!!

Link to comment
Share on other sites

Yes! Tinnitus is my worse symptom. In fact  it is my only symptom at the moment as I am holding. I am also super sensitive to certain sounds like clanking dishes, certain tones there is no pattern to it. Afternoon seems to be the worse. Right now it is screaming because I just got out of the shower. I even have it in my dreams. If I think about it too much I get anxious. My doc says it will eventually go away.

 

 

Link to comment
Share on other sites

I have had tinnitus for most of the time I've been on Clonazepam.  Just in my left ear.  A high pitched sound that I've grown used to and often forget is there.  It's become a part of me, I suppose.

 

I had my GP look in my ear and while he prescribes the benzo, he had nothing to say.

 

Good luck to you and to anyone else bothered by tinnitus.

Link to comment
Share on other sites

@[co...]

 

How long do we think the tinnitus and hyperacusis will last?

 

@rockandroll Same thing. My General practitioner won’t acknowledge that the colonzepam is the culprit.  Nice pic of JBJ!

Link to comment
Share on other sites

Rickylafluer my doctor is the one who told me its a benzo withdrawal symptom. I even asked him if I should see another doc for it and he said no. He believes it will go away after all this withdrawal is done.

 

Caffeine really does make mine worse. I had a cup if tea yesterday afternoon and it got worse for a while.

 

It is an exhausting symptom. I'm trying to accept it because I don't really have a choice. I have to have some sort of sound at all times or it seems to get worse. I listen to audiobooks at night to help me sleep.

Link to comment
Share on other sites

@[co...]

 

Today I tried “pink noise” from YouTube.  You can find one that matches the pitch.  After a little bit I barely noticed the pink noise and was working away on my computer.  I’m going to try headphones at home (honestly sort of loud) to try and see if it can really snap the brain out of it.  It’s probably placebo but hey worth a shot. 

 

Thanks again!  Stay in touch with me about how it’s going for you!  I truest appreciate your advice!

Link to comment
Share on other sites

Ricky have you checked out notch therapy or neuromodulation? I have an app called TiFi that has some settings where you can match your tinnitus. Supposedly it helps. I have noticed if I play certain frequencies it does stop the tinnitus for a short while.

 

Things that set off tinnitus for me are lack of sleep, caffeine, the blow dryer, driving on the freeway (road noise) talking on speakerphone (even hearing other people talk on speakerphone!). I wish I knew what exactly causes a bad day. Today I'm struggling with it because I had a sleepless night. I had a good run of 4 days where it wasn't too bad so I guess it is a wave of sorts. Though I feel terrible you are struggling with this symptom, it's nice to know I'm not alone. It is a very claustrophobic experience and it's hard to relate the experience to others.

 

Link to comment
Share on other sites

You are not alone!  It may not be a whole bunch of us that have it.  But I certainly do!

 

I will check out those techniques and apps.

 

Are you on anything else prescribed?  My rotten psychiatrist had me try Syroquel off label at 300mg!!  I read about it with the right keywords and I’m 110% getting off that.  It should be easier to taper and I already same week am on 200 instead.  I have no clue if it caused this.  All of a sudden, one day, it just happened when I was talking to someone on business.  Like a flip of a switch.  Then it was the second half of each day.  Ugh

Link to comment
Share on other sites

My doc prescribed hydroxyzine  10 mg. It helps a little with anxiety. I usually take it before bed because it makes you tired. It is non addictive. I won't ever take another pysch med after screwing up my brain with klonopin. He considered giving me lexapro but I refused and he's ok with that.

 

From everything I read and from what my doc told me tinnitus is from the withdrawal. I had it a little before but it kicked up when I started tapering. Then when I tried to stabilize at .125mg it really ramped up. Woke me up in the middle of the night it was so loud. Was pretty frightening but now I am trying to accept it and not fight so much. That does seem to help. There's nothing I can do anyway. I've started carrying earplugs with me for the sound sensitivity...it's mainly just in my left ear.

 

 

Link to comment
Share on other sites

  • 3 weeks later...
Does anyone have tinnitus from benzo habituation?  Could that be a thing?  It seems like the dynamic of WD could be similar to tolerance or habituation? I have some good apps to help w Tinnitus. Calmer, Quieten and Starkey.
Link to comment
Share on other sites

  • 3 weeks later...
[1c...]

Hi RickyLaFleur,

 

ironically I was prescribed Benzodiazepines for insomnia, because I have tinnitus and a mild form of hyperacusis.

 

Years after my tinnitus began, I received cognitive behaviour therapy for my tinnitus which worked. Tinnitus is a horrible affliction and like Benzodiazepine withdrawal, there is a lack of knowledge about it.

 

I tried Seroqual for a bit to aid with sleep during withdrawal, but my tinnitus got even worse from that. I tried hearing aids to mask my tinnitus, but I had zero benefit from it.

 

As I read your story I gather you are now on a cocktail of meds and you are tapering from Klonapin. Why are you on Seroquel? And why such a high dose? You're also in Benzodiazepine Withdrawal I think. During my still ongoing Benzo withdrawal, sometimes my tinnitus gets worse, but I know it's a symptom that will fade (to my original tinnitus).

 

Not knowing your full story in depth, I will carefully give you some advice:

A) Tinnitus: go find a specialist to help you cope with your tinnitus.

B) Benzodiazepine Withdrawal: The Ashton Manual

https://www.benzo.org.uk/manual/bzsched.htm#s5

 

Best of luck,

Naf1983

 

 

 

 

 

I was able to see my doctor today and get my refill.  This maniac is trying to put me on an SSRI on TOP of the clonazepam and he already added 300gm slow release Seroquil.  He also pitched a non-insurance medical device he may introduce me to buy, note he is a chief medical officer of a device company, red alert!  Is he just tying to keep me for life?

 

I am tapering. I’m down to 1/2 and this week less than 1/2 of my ordinal dose.

 

**Luckily?  I have MAJOR tinnitus and hyperacusis (real life high pitch sounds, pronounced t’ & s’s, jingle of car keys … etc are unbearable.  I’m wearing noise reducing ear plugs or at least one to try and get though this and also I know it’s bad to completely wear earplugs.

 

Anyone else have this?  Get through it? 

 

Thank you!!!!!!!!!!!

Link to comment
Share on other sites

  • 3 weeks later...
[1c...]

Ellielo,

 

there is no cure for tinnitus. An eardoctor cannot fix tinnitus. Only CBT can help you deal with tinnitus.

 

Tinnitus can be vey annoying and usually lasts a while.

I am sure you should visit an ear doctor and discuss a possible treatment.

Link to comment
Share on other sites

I have had tinnitus for 15 years, starting a few months after starting Xanax. The sounds I hear are like insects at a lake on a summer night. Sometimes the pitch changes upwards and it gets even more irritating. I pretend I’m camping. I have read on this forum that on rare cases, the tinnitus will go away after completing withdrawal. Not in my case. I’m certainly not a medical professional, but I have read about tinnitus for many years. My analysis of the literature and my personal experience tells me tinnitus is forever, like diamonds. There are some basic studies going on around the world, but no solutions. I have been to medical ear professionals with no luck at all. All of the “cures” you see on the web are snake oil. Some people have actually gone to chiropractors for help. Don’t do that, waste of time and money. In my tinnitus, the sounds seem like a separate set of speakers, like the old quadraphonic systems, like having two extra channels of noise on top of my regular hearing. From what I’ve read, my case is not too severe. I function well and I have conditioned myself to living with this noise. I don’t ever not notice it, but I have been able to minimize its effect on my life.

The only thing that worked for me was just “trying to get used to it”. I know that may not be possible for severe cases. Good luck.

 

 

Link to comment
Share on other sites

×
×
  • Create New...